Mississippi, 2026Tornadoes and Flash Flooding in Mississippi, January 9 to 10, 2026
January 9 to 10, 2026 · NWS JAN · 27 events in 10 counties and zones
Severe storms with sufficient shear and instability produced severe weather across central Mississippi. The main feature, a mesovortex within a broken line of storms, produced several weak, brief tornadoes and some damaging winds in central Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $965,000
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe storms with sufficient shear and instability produced severe weather across central Mississippi. The main feature, a mesovortex within a broken line of storms, produced several weak, brief tornadoes and some damaging winds in central Mississippi. This event featured multiple rounds of storms as well as heavy rainfall, which led to flash flooding across southeastern portions of the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jan 9, 5:50 AM CST, 39 minutes earlier. Its key messages:
- Rain chances ongoing this morning and increasing in coverage today.
- Severe storms and heavy rainfall, remain a concern this morning into tonight.
- Much cooler temperatures this weekend. Likely frost and freeze early next week.
- Slight moderation in temperatures next week before cold and more seasonably winter pattern emerges in the extended range.
Area forecast discussion, Jan 9, 5:50 AM CST, 39 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
550 AM CST Fri Jan 9 2026
...New AVIATION...
.KEY MESSAGES...
- Rain chances ongoing this morning and increasing in coverage
today.
- Severe storms and heavy rainfall, remain a concern this morning
into tonight.
- Much cooler temperatures this weekend. Likely frost and freeze
early next week.
- Slight moderation in temperatures next week before cold and
more seasonably winter pattern emerges in the extended range.
&&
.DISCUSSION...
Issued at 253 AM CST Fri Jan 9 2026
Through late next week...
Today: Water vapor/RAP analysis this morning indicate lead wave
moving into the Midwest to Great Lakes, helping strong surface
cyclone and frontal system (990mb surface low) to take shape. Tight
pressure gradient exists between southeast surface high and low
pressure system. This is leading to some gusty potential at times
and gusts in the 25 to 30mph range. Morning mesoanalysis indicate up
to 55kts in the 0-3km and 0-6km layers and MLCAPE up to 500 J/kg.
Low level Theta E convergence is driving some shower initiation in
the Delta, with some upscale growth through the overnight hours,
especially after 4AM. There continues to be gradual decrease in
convective inhibition, effective storm relative helicity and mean
bulk shear for severe storms through the overnight hours. Hazards
look to be damaging wind gusts and a tornado cannot be ruled out
prior to daybreak and persist into the day.
Southern spoke/cold core is currently centered over the Desert SW.
This will slowly propagate eastward through the day, but widespread
ascent and storm coverage will gradually increase into the daytime
hours. Sufficient juxtaposition of thermo and kinematics will
continue to support severe storms, with clockwise curved hodographs
supportive of damaging wind gusts up to 60mph, a couple of tornadoes
and some small hail. Convective allowing models (CAMs) continue to
hit on less coverage and convergence in the Delta and more in
central to southeast zones for higher coverage and peak storm threat
southeast of the Delta. Recent runs of the HRRR indicate the ongoing
axis of showers will congeal into storms in the I-55 corridor around
daybreak, spread east and then most confluence trending southward
towards the higher instability and Theta E axis on the warm side.
This will limit the peak times beginning in a couple of hours and
persisting through 10PM tonight. There could be some potential in
the morning and through the day for isolated supercell features and
bowing segments (tornado potential maximized when east-northeast
cold pool surges occur with southwesterly line orthogonal shear).
Deep moist advection will drive PWs just under 2 inches and 850mb
Theta E near 330K. Heavy rain will lock in along the Natchez Trace
corridor, with confluence zones and training in and south into the
higher Theta E areas south of the cold pool. Further north of into
the Delta, these areas may not see as much rainfall. 00 HREF probs
greater than 5 inches (40 to 50 percent) extend as far west of
Natchez and into the Interstate 20 corridor, with the bullseye in
the Pine Belt. The Elevated in HWO graphic for flash flooding and
Flood watch was earlier extended west to account for this. WPC
upgraded a small area south of I-20 in the Hwy 84 to I-59 corridor
to a Moderate Risk. The entire Elevated risk area has a risk of 2 to
4 inches, with locally 3 to 6 inches (worst case in excess of 7 to 8
inches). Local confluence zones and orientation will be hard to pin
down these mesoscale details and confidence in the higher end of the
spectrum is in question at the moment. However, HREF localized prob
match mean and maximum QPF values support potential worst case
values. This will likely be rate driven flooding and may take a few
rounds for antecedent conditions to support flash flooding concerns,
except in runoff efficient urban areas.
Expect most severe storms wind down by 10PM but some marginally
severe potential and locally heavy rain may linger in the Highway 84
corridor through near daybreak or the latest mid morning Saturday.
This weekend into late next week (Saturday into next Thursday):
Rain chances mostly move through by midday and out by Saturday
afternoon, gradually ushering in cooler and more seasonable
conditions. Strong surface high (i.e.~1035mb) will dive southward,
stretching across the Gulf Coast to ArkLaTex to Mid South region
into early next week. A likely freeze into the following work week
on Monday and Tuesday mornings. NBM probabilities exceed potential
for a decent freeze into the following week (60 to 95 percent below
freezing and 40 to 90 percent below 28F). This seasonably cool
pattern will be short lived as shortwave ridging and some moderation
build into the mid next week. The long range pattern becomes more
amplified and cold. Stay tuned as winter looks to make a return near
the end of next week, with wintry weather possibilities being
monitored in the extended range. /DC/
&&
.AVIATION...
(12Z TAFS)
Issued at 546 AM CST Fri Jan 9 2026
Widespread SHRA/TSRA will result in lower and variable flying
conditions today. MVFR/IFR cigs are expected to prevail through
06Z Sat. After 06Z IFR cigs are expected and prevail through the
end of the TAF period. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 74 59 68 38 / 100 100 70 10
Meridian 74 61 70 38 / 90 100 90 10
Vicksburg 75 57 64 38 / 80 100 50 0
Hattiesburg 77 65 74 43 / 90 100 90 10
Natchez 76 59 67 39 / 90 100 50 10
Greenville 71 55 59 36 / 60 100 30 0
Greenwood 73 56 63 35 / 80 100 50 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch through this evening for MSZ038-039-043>046-048>066-
072>074.
LA...None.
AR...None.
&&
/DC/22In the hours before
Special weather statement, Jan 9, 4:41 AM CST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Jackson MS
441 AM CST Fri Jan 9 2026
MSZ026>028-036-037-091145-
Carroll MS-Grenada MS-Attala MS-Montgomery MS-Holmes MS-
441 AM CST Fri Jan 9 2026
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL HOLMES...EASTERN
CARROLL...SOUTHEASTERN GRENADA...NORTHWESTERN ATTALA AND MONTGOMERY
COUNTIES THROUGH 545 AM CST...
At 440 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Winona to near Lexington to Howard.
Movement was east at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Winona, Lexington, and Emory around 445 AM CST.
Vaiden and Bowling Green around 450 AM CST.
West and Lodi around 500 AM CST.
Durant and Kilmichael around 505 AM CST.
Possumneck around 510 AM CST.
Poplar Creek around 515 AM CST.
Hesterville around 520 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3378 8951 3345 8950 3317 8962 3300 8975
3299 9028 3378 8973
TIME...MOT...LOC 1040Z 264DEG 27KT 3353 8979 3318 9006 3310 9020
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCSpecial weather statement, Jan 9, 5:04 AM CST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Jackson MS
504 AM CST Fri Jan 9 2026
MSZ042-043-048-091145-
Hinds MS-Yazoo MS-Madison MS-
504 AM CST Fri Jan 9 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL YAZOO...NORTH
CENTRAL HINDS AND SOUTHWESTERN MADISON COUNTIES THROUGH 545 AM CST...
At 503 AM CST, Doppler radar was tracking a strong thunderstorm near
Brownsville, or 14 miles northwest of Clinton, moving northeast at 30
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Brownsville around 510 AM CST.
Flora around 515 AM CST.
Pocahontas around 520 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3251 9055 3253 9055 3261 9044 3265 9030
3255 9019 3248 9024 3241 9053 3250 9057
TIME...MOT...LOC 1103Z 240DEG 26KT 3248 9053
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCSpecial weather statement, Jan 9, 5:51 AM CST, 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
551 AM CST Fri Jan 9 2026
MSZ043-091230-
Madison MS-
551 AM CST Fri Jan 9 2026
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MADISON COUNTY THROUGH
630 AM CST...
At 551 AM CST, Doppler radar was tracking a strong thunderstorm over
Canton, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Canton and Sharon around 555 AM CST.
Farmhaven around 605 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3249 9024 3249 9031 3267 9017 3281 8973
3264 8973
TIME...MOT...LOC 1151Z 248DEG 32KT 3263 9008
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCSpecial weather statement, Jan 9, 6:15 AM CST, 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
615 AM CST Fri Jan 9 2026
MSZ030-031-033-091300-
Lowndes MS-Oktibbeha MS-Clay MS-
615 AM CST Fri Jan 9 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN OKTIBBEHA...CLAY AND
CENTRAL LOWNDES COUNTIES THROUGH 700 AM CST...
At 614 AM CST, Doppler radar was tracking a strong thunderstorm near
Pheba, or 9 miles northwest of Starkville, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Starkville, West Point, Muldrow, Griffith, and Pala Alto around
620 AM CST.
Tibbee around 635 AM CST.
Waverly and Columbus AFB around 645 AM CST.
Kolola Springs around 650 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 8882 3340 8901 3376 8895 3376 8893
3381 8893 3381 8872 3368 8872 3368 8850
3367 8849 3366 8852 3365 8851 3366 8850
3367 8842 3369 8839 3369 8837 3370 8836
3345 8835
TIME...MOT...LOC 1214Z 249DEG 35KT 3356 8890
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCSpecial weather statement, Jan 9, 6:22 AM CST, 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
622 AM CST Fri Jan 9 2026
MSZ064-072-073-091315-
Jefferson Davis MS-Lamar MS-Marion MS-
622 AM CST Fri Jan 9 2026
...A STRONG THUNDERSTORM WILL IMPACT MARION...NORTHERN LAMAR AND
SOUTHEASTERN JEFFERSON DAVIS COUNTIES THROUGH 715 AM CST...
At 622 AM CST, Doppler radar was tracking a strong thunderstorm near
Dexter, or 15 miles southwest of Columbia, moving northeast at 40
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Kokomo around 625 AM CST.
Columbia and Pickwick around 630 AM CST.
Morgantown around 635 AM CST.
Goss around 640 AM CST.
Improve and Bunker Hill around 645 AM CST.
Melba around 700 AM CST.
Sumrall around 705 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3107 8984 3107 8992 3113 8994 3113 9001
3117 9001 3118 9003 3123 9003 3124 9004
3130 9004 3157 8968 3156 8964 3150 8958
3144 8959 3143 8952 3128 8938 3100 8980
3100 8984
TIME...MOT...LOC 1222Z 232DEG 36KT 3112 9004
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
86Special weather statement, Jan 9, 6:26 AM CST, 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
626 AM CST Fri Jan 9 2026
MSZ044-091315-
Leake MS-
626 AM CST Fri Jan 9 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LEAKE COUNTY THROUGH
715 AM CST...
At 626 AM CST, Doppler radar was tracking a strong thunderstorm near
Camden, or 12 miles west of Carthage, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Carthage and Redwater around 630 AM CST.
Singleton and Renfroe around 640 AM CST.
Edinburg around 655 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3268 8973 3282 8973 3293 8943 3293 8932
3277 8932
TIME...MOT...LOC 1226Z 248DEG 34KT 3276 8975
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCEvent by event
11 flash flood, 9 tornado, 7 thunderstorm wind. Local standard time, as filed.
Tornado, Madison
- When
- January 9, 6:29 AM CST to 6:33 AM CST
- Where
- Madison County, 1.24 mi ENE of Revive to 2.72 mi ENE of Revive
- Rating
- EF0
- Path length
- 1.48 mi
- Path width
- 75 yd
- Continued into
- Leake, Ms (JAN)
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.760, -89.752
This weak tornado touched down near Highway 43 and Matlock Road in eastern Madison county and tracked 4.6 miles and dissipated at Red Dog Road in western Leake County. Tree damage, from a handful of uprooted trees, were the main damage at the very beginning of the path. It crossed into Leake County at Forest Grove Road. The remaining damage was mostly small and large limbs blown down along Red Dog Road and the Natchez Trace. One large limb downed a power line. The total path length across Madison and Leak counties was 4.6 miles.
Tornado, Leake
- When
- January 9, 6:33 AM CST to 6:38 AM CST
- Where
- Leake County, 4.72 mi W of St Ann to 1.59 mi W of St Ann
- Rating
- EF0
- Path length
- 3.13 mi
- Path width
- 75 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.771, -89.731
This weak tornado touched down near Highway 43 and Matlock Road in eastern Madison county and tracked 4.6 miles and dissipated at Red Dog Road in western Leake County. Tree damage, from a handful of uprooted trees, were the main damage at the very beginning of the path. It crossed into Leake County at Forest Grove Road. The remaining damage was mostly small and large limbs blown down along Red Dog Road and the Natchez Trace. One large limb downed a power line. The total path length across Madison and Leake counties was 4.6 miles.
Tornado, Marion
- When
- January 9, 6:33 AM CST to 6:40 AM CST
- Where
- Marion County, 2.99 mi S of Kokomo to 0.99 mi ESE of Kokomo
- Rating
- EF1
- Path length
- 2.99 mi
- Path width
- 125 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.157, -90.006
An EF1 tornado touched down just southwest of Fordsville Road east of Tylertown, MS in Wathall County. The worst damage damage was seen just northeast of the touchdown point with light damage to a roof and an area of tree damage with multiple uprooted trees. Light tree damage was noted along the path. It then crossed into Marion County where tree damage was noted near the intersection of Welch Lane and Branton Bay Road. The tornado tracked northeast, closely following Branton Bay Road up to Highway 98. The tornado did some roof damage to Popwell's Family Restaurant on Highway 98. The tornado ended as it crossed Old Highway 24. The maximum winds were estimated at 90 MPH. The total path length across Wathall and Marion counties was around 7 miles.
Tornado, Jones
- When
- January 9, 8:47 AM CST to 8:48 AM CST
- Where
- Jones County, 0.91 mi S of Hoy to 0.74 mi SSE of Hoy
- Rating
- EF0
- Path length
- 0.32 mi
- Path width
- 50 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.737, -89.148
This weak tornado began along Bush Dairy Road and was observed by security cameras at least two businesses, damaging a sign and producing tree limb damage as it crossed Audubon Drive. The roof of an adult care facility was partially removed. The tornado crossed MS Highway 15, then caused shingle damage to several apartment buildings along Barberry Drive before lifting.
Flash Flood, Marion
- When
- January 9, 4:15 PM CST to 5:00 PM CST
- Where
- Marion County, 1.1 mi NNW of Columbia to 0.53 mi W of Columbia
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.264, -89.839
Multiple streets and intersections were flooded across the city of Columbia.
Flash Flood, Marion
- When
- January 9, 5:15 PM CST to 6:30 PM CST
- Where
- Marion County, 4.42 mi NNW of Kokomo to 3.98 mi NNW of Kokomo
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 31.262, -90.017
Flash flooding occurred on Stovall Road.
Flash Flood, Jones
- When
- January 9, 5:40 PM CST to 7:00 PM CST
- Where
- Jones County, 0.81 mi E of Moselle to 0.91 mi ESE of Moselle
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.498, -89.266
Beason Road was flooded near Austin Road.
Flash Flood, Jones
- When
- January 9, 7:15 PM CST to 8:00 PM CST
- Where
- Jones County, 0.57 mi NNW of Eastabuchie to 0.61 mi NNW of Eastabuchie
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 31.438, -89.282
North Eastabuchie Road was flooded near Clinton Road.
Tornado, Lawrence
- When
- January 10, 1:58 AM CST to 1:59 AM CST
- Where
- Lawrence County, 0.92 mi N of Wanilla to 1.41 mi NNE of Wanilla
- Rating
- EF0
- Path length
- 0.72 mi
- Path width
- 75 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.643, -90.132
A tornado briefly touched down in the Wanilla community in northern Lawrence County. The tornado caused very minor tree damage along Smith Ferry Road and Old Highway 27. The tornado dissipated just beyond Old Highway 27 near the Pearl River.
Thunderstorm Wind, Covington
- When
- January 10, 3:38 AM CST
- Where
- Covington County, 1.36 mi ENE of Mt Olive
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 31.760, -89.650
A tree was blown down onto a camper.
Tornado, Jasper
- When
- January 10, 4:06 AM CST to 4:07 AM CST
- Where
- Jasper County, 3.34 mi SW of Stringer to 2.83 mi SW of Stringer
- Rating
- EF0
- Path length
- 0.6 mi
- Path width
- 70 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.839, -89.314
This weak, brief tornado touched down along Jasper County Road 7. A barn had tin pealed off the roof and a tree was snapped along with other large limbs broken. The path was brief but focused.
Thunderstorm Wind, Jasper
- When
- January 10, 4:10 AM CST
- Where
- Jasper County, 0.91 mi SE of Stringer
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.860, -89.260
Large tree branches were snapped along County Road 157.
Thunderstorm Wind, Jasper
- When
- January 10, 4:12 AM CST
- Where
- Jasper County, 2.45 mi ESE of Stringer
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.860, -89.230
A hardwood tree was uprooted along County Road 155. Several small tree limbs were also found scattered along this road as well.
Tornado, Jefferson Davis
- When
- January 10, 4:21 AM CST to 4:31 AM CST
- Where
- Jefferson Davis County, 0.24 mi ENE of Carson to 1 mi SE of Terrell
- Rating
- EF1
- Path length
- 5.24 mi
- Path width
- 350 yd
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.531, -89.796
An EF-1 tornado touched down in the Carson community in Jefferson Davis County. The tornado started just south of Carson on King Lane and tracked northeast crossing Highway 42 on the east side of Carson. There was significant tree and vegetation damage along Old Highway 42 and Alex Daley Road. Numerous trees were uprooted and snapped along Alex Daley Road. A chicken farm was hit just off of Alex Daley Road and sustained substantial damage. Most of the homes in this area had very little structural damage. The tornado continued northeast crossing Haw Pond Road and Highway 35 causing more tree damage. The tornado then continued to Santee Baptist Church Road where it damaged another chicken farm and continued to cause more tree damage. The tornado ended just beyond Santee Baptist Church Road in a wooded area.
Flash Flood, Lincoln
- When
- January 10, 4:30 AM CST to 5:30 AM CST
- Where
- Lincoln County, 0.48 mi NE of Ruth to 0.44 mi SE of Ruth
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.384, -90.324
Several roads were flooded in the southern portion of the county.
Thunderstorm Wind, Jasper
- When
- January 10, 5:35 AM CST
- Where
- Jasper County, 2.38 mi SSW of Heidelberg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.850, -89.020
Large limbs and power lines were blown down along County Road 333.
Tornado, Jasper
- When
- January 10, 5:41 AM CST to 5:47 AM CST
- Where
- Jasper County, 1.89 mi ESE of Heidelberg to 2.33 mi E of Stafford Spgs
- Rating
- EF1
- Path length
- 3.95 mi
- Path width
- 300 yd
- Continued into
- Clarke, Ms (JAN)
- Property damage
- $125,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.868, -88.971
This tornado began near the intersection of US Highway 11 and MS Highway 528, initially mainly producing damage to tree limbs as it tracked across southeast Jasper County. Along CR 642, the roof of a mobile home was damaged and trees were uprooted. The tornado strengthened after crossing into Clarke County, producing a concentrated path of snapped trees as it crossed CR 250 west of the Goodwater community. Multiple utility poles were snapped and additional tree damage occurred along CR 280. Along the northern end of CR 291, the roof was removed from a barn and from a house before the tornado lifted. The total path length across Jasper and Clarke counties was just over 10 miles.
Tornado, Clarke
- When
- January 10, 5:47 AM CST to 5:56 AM CST
- Where
- Clarke County, 3 mi SW of Goodwater to 2.09 mi N of Nancy
- Rating
- EF1
- Path length
- 6.3 mi
- Path width
- 300 yd
- Property damage
- $175,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.894, -88.911
This tornado began near the intersection of US Highway 11 and MS Highway 528, initially mainly producing damage to tree limbs as it tracked across southeast Jasper County. Along CR 642, the roof of a mobile home was damaged and trees were uprooted. The tornado strengthened after crossing into Clarke County, producing a concentrated path of snapped trees as it crossed CR 250 west of the Goodwater community. Multiple utility poles were snapped and additional tree damage occurred along CR 280. Along the northern end of CR 291, the roof was removed from a barn and from a house before the tornado lifted. The total path length across Jasper and Clarke counties was just over 10 miles.
Flash Flood, Jefferson Davis
- When
- January 10, 6:00 AM CST to 7:00 AM CST
- Where
- Jefferson Davis County, 1.39 mi NNE of Carson to 1.5 mi NNW of Carson
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.548, -89.789
Roads around Carson were submerged.
Thunderstorm Wind, Clarke
- When
- January 10, 6:07 AM CST
- Where
- Clarke County, 1.36 mi WSW of Quitman
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 32.040, -88.750
A tree was blown down on County Road 512.
Thunderstorm Wind, Clarke
- When
- January 10, 6:10 AM CST
- Where
- Clarke County, 1.17 mi E of Archusa Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 32.030, -88.700
Trees were blown down along County Road 110.
Thunderstorm Wind, Clarke
- When
- January 10, 6:10 AM CST
- Where
- Clarke County, 0.59 mi E of Quitman
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 32.050, -88.720
A large tree was blown down across North Jackson Avenue.
Flash Flood, Covington
- When
- January 10, 6:30 AM CST to 7:30 AM CST
- Where
- Covington County, 0.7 mi NNW of Seminary to 0.6 mi W of Gandsi
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- Emergency Manager
- Coordinates
- 31.559, -89.506
Several roads were washed out, with around 8 feet of water.
Flash Flood, Covington
- When
- January 10, 7:00 AM CST to 7:30 AM CST
- Where
- Covington County, 1.91 mi SW of Collins to 2.15 mi SW of Collins
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 31.612, -89.575
A culvert was washed out on McDonald Cemetary Road near M&M Drive.
Flash Flood, Jones
- When
- January 10, 7:00 AM CST to 7:30 AM CST
- Where
- Jones County, 1.64 mi SW of Moselle to 1.1 mi WSW of Moselle
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.483, -89.299
Deep water was over Rv Lindley Road. There were numerous roads that were inundated between Moselle and the Forrest County line.
Flash Flood, Marion
- When
- January 10, 7:10 AM CST to 7:40 AM CST
- Where
- Marion County, 6.02 mi N of Columbia Marion Arpt to 5.35 mi N of Columbia Marion Arpt
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.386, -89.806
The road was impassable due to flooding.
Flash Flood, Marion
- When
- January 10, 7:30 AM CST
- Where
- Marion County, 8.81 mi NE of Goss to 8.17 mi NE of Goss
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 31.425, -89.779
Allen and Bryant Road were flooded.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Washington, January 9, 20262 deaths · 1 injured · 1 event
- High Wind in Michigan, January 9, 2026$4.0 million · 58 kt wind · 4 events
- Damaging Winds and High Wind in New York, January 9, 2026$28,000 · 59 kt wind · 25 events
- Heavy Snow in Kansas, January 9, 202640 events
- Tornado in Mississippi, January 9, 2026$10,000 · EF1 · 1 event
- Tornado and Flash Flooding in Alabama, January 9 to 10, 2026$2,000 · EF0 · 20 events
- Frost and Freeze in California, January 9 to 11, 202611 events
- Avalanche in Colorado, January 9, 20261 injured · 1 event
- Blizzard and Heavy Snow in Alaska, January 9 to 11, 20267 events
- Winter Weather in Texas, January 9, 20264 events
- Winter Storm in Oklahoma, January 9, 20262 events
- Heavy Snow in Kansas, January 9 to 10, 20261 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1305947, 1305948, 1306721, 1302403, 1306716, 1306717, 1306718, 1306719, 1302408, 1306685, 1302404, 1306677, 1306676, 1302405, 1306692, 1306671, 1302401, 1302402, 1306697, 1306713, 1306714, 1306715, 1306720, 1306701, 1306712, 1306711, 1306700.